Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 453, NWS Austin/San Antonio, TX

August 2, 2007Kerr County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 2, 2007, 5:15 PM CDT for Kerr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2007, 5:15 PM CDT (22:15 UTC)
Expired
Aug 2, 2007, 8:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Kerr County, TX

The radar

The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 022216
FFWEWX
TXC265-030115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KERR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 815 PM CDT

* AT 515 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT   
  RAINFALL ESTIMATES FROM DOPPLER RADAR OF 2 TO 2 1/4 INCHES
  INDICATE FLASH FLOODING IS IMMINENT OR OCCURRING OVER SOUTHWESTERN
  KERR COUNTY. 

* THE MAIN THREAT AREA IS BETWEEN THE NORTH AND SOUTH FORKS OF THE 
  GUADALUPE RIVER...OR ABOUT 10 MILES SOUTHWEST OF HUNT. THE STORM
  IS DRIFTING VERY SLOWLY SOUTHEAST AND IS EXPECTED TO PRODUCE 
  ANOTHER 1-2 INCHES OF RAIN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3005 9944 3005 9957 2992 9957 2992 9945

$$
3 follow-up statements
000 
WGUS74 KEWX 022336
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 PM CDT THU AUG 2 2007

TXC265-030115-
KERR TX-
633 PM CDT THU AUG 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR KERR
COUNTY...

AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT DEVELOPING THUNDERSTORMS WITH RAINFALL RATES RISING TO 2 
INCHES AN HOUR. THESE STORMS WERE MOVING WEST AT 5 MPH. STORM 
MERGERS OVER EXTREME NORTHWESTERN KERR COUNTY CAN PRODUCE FLASH 
FLOODING...IMPACTING HIGHWAY 83.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KERR
WILDLIFE MGMT AREA

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3027 9932 3028 9973 2992 9966 2996 9921

$$
000 
WGUS74 KEWX 030045
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
743 PM CDT THU AUG 2 2007

TXC265-030115-
KERR TX-
743 PM CDT THU AUG 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR KERR
COUNTY...

AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT MERGING THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING 
NEAR MOUNTAIN HOME.  OTHER THUNDERSTORMS DUMPED AN ESTIMATED 2 
INCHES OF RAIN NEAR ALLEN CREEK IN NORTHWEST KERR COUNTY IN LESS 
THAN ONE HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNTAIN HOME

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3027 9932 3028 9973 2992 9966 2996 9921

$$
000 
WGUS74 KEWX 030111
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT THU AUG 2 2007

TXC265-030117-
KERR TX-
807 PM CDT THU AUG 2 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM CDT FOR KERR
COUNTY...

RAINFALL RATES HAVE LOWERED TO NEAR AN INCH PER HOUR OVER NORTH 
CENTRAL KERR COUNTY AS SHOWERS AND STORMS CONTINUE TO WEAKEN.
THEREFORE UNLESS STORMS RE-INTENSIFY..THE WARNING WILL BE ALLOWED
TO EXPIRE AT 815 PM.

LAT...LON 3027 9932 3028 9973 2992 9966 2996 9921

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:03 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 2, 4:03 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
403 PM CDT THU AUG 2 2007

.DISCUSSION...
WEAK 500 TO 200 HPA TROF HAS FORMED OVER THE AREA FROM THE NORTH AND
NORTHEAST AGAIN TODAY AND THIS TREND IS EXPECTED TO CONTINUE FRIDAY.
WEAK TROF IS NOT AS DEVELOPED AS THE WEATHER SYSTEMS WERE IN JUNE
AND JULY...HOWEVER...ENOUGH INSTABILITY IS EXPECTED OVER THE AREA
THRU FRIDAY TO SUPPORT A CHANCE OF DAYTIME TO EVENING SHOWERS OR
THUNDERSTORMS. THE WEAK TROF IS FORECAST TO MOVE WEST AS THE HIGH
OVER THE WESTERN U.S. DEVELOPS OVER N. TX AND OK FRIDAY NIGHT AND
SATURDAY. AS THE WEAK 500 TO 200 HPA TROF CONTINUES WEST AWAY FROM
THE AREA FRIDAY NIGHT AND SATURDAY...THE SUBTROPICAL HIGH IS FORECAST
TO INCREASE OVER SOUTH CENTRAL TEXAS THIS WEEKEND.  THE RIDGE ALOFT
IS EXPECTED TO CONTINUE MONDAY THRU WEDNESDAY.  ON THURSDAY OF NEXT
WEEK THRU THE WEEKEND OF THE 11TH AND 12TH...FORECASTS SHOW RIDGE
ALOFT SLOWLY WEAKENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  92  74  93  76 /  50  30  30  20  10
AUSTIN BERGSTROM INTL AIRPORT  72  92  73  93  74 /  50  30  30  20  10
DEL RIO INTL AIRPORT           75  94  76  94  77 /  50  40  30  10  20
SAN ANTONIO INTL AIRPORT       75  91  75  92  76 /  50  30  30  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/25
Hazardous weather outlook, Aug 2, 5:13 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 AM CDT THU AUG 2 2007

TXZ171>173-183>194-202>209-217>225-228-031100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
513 AM CDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:58 PM CDTFlash Flood WarningEWXWilliamson2 hr
Aug 2, 3:40 PM CDTFlash Flood WarningEWXBastrop2 hr
Aug 2, 6:47 PM CDTFlash Flood WarningEWXEdwards, Real118 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.